Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 29, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Sep 16, 1999, 8:02 AM EDT for Brunswick County, New Hanover County, North Carolina; Horry County, South Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 1999, 8:02 AM EDT (12:02 UTC)
- Expired
- Sep 16, 1999, 2:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Brunswick County, NC, New Hanover County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 0.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 161204 FFWILM NCC017-019-047-129-141-155-SCC033-043-051-067-161800- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 802 AM EDT THU SEP 16 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR... BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA * UNTIL 200 PM EDT * AS OF 800 AM...EMERGENCY MANAGEMENT REPORTS THAT SEVERAL ROADS AROUND THE AREA REMAIN FLOODED THIS MORNING. IN ADDITION...SOME ROADS WERE REPORTED TO HAVE BEEN WASHED OUT AND OTHERS HAVE EXPERIENCED CULVERT FAILURES. TREES ARE REPORTED TO BE DOWN IN MANY LOCATIONS AS WELL. TRAVEL IS DISCOURAGED ACROSS THE AREA TODAY. IF YOU MUST VENTURE OUT...DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD AND BE ON THE LOOKOUT FOR DOWNED TREES AND POWER LINES! DO NOT DRIVE THROUGH FLOODED AREAS. SHALLOW...SWIFTLY FLOWING WATER CAN WASH A CAR FROM A ROADWAY. ALSO...THE ROADBED MAY NOT BE INTACT UNDER THE WATER. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. RAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 2:00 AM EDT, 6 hours 2 minutes earlier.
Area forecast discussion, Sep 16, 2:00 AM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
200 AM EDT THU SEP 16 1999
THIS FORECAST TO BE A MOP UP OPERATION...TIMING FLOYD OUT OF HERE
AND BRINGING IN DRIER WEATHER IN THE WAKE OF THE STORM. BASED ON
CURRENT TRENDS...EXPECT BULK OF PRECIPITATION TO BE NEARLY OVER BY
12Z. WILL GO WITH HIGHEST POPS NC ZONES EARLY AND THEN IMPROVE SKIES
BY TONIGHT. HIGH TEMPERATURES TO REFLECT A BLEND OF FWC/FAN. LOWS
WILL BE BIASED TOWARD WARMER NUMBERS IN LIGHT OF THE
SATURATED/FLOODED SURFACE.
CWF: VARIABLE WINDS THIS AM TO BECOME NW IN THE WAKE OF FLOYD...THEN
NORTH BY FRI AS HIGH PRESSURE BUILDS INTO THE AREA.
ALL GOING WATCHES AND WARNINGS TO BE REEVALUATED AFTER CONFERENCE
CALL. WILL LIKELY LET FLOOD WATCH EXPIRE AS FLOOD WARNING IS GOOD
THROUGH 12Z.
PRELIMINARY CCF:
ILM RU 078/063 079 500
FLO BU 083/061 080 300
MYR BU 080/063 079 400
.ILM...HURRICANE WARNING SURF CITY NC TO SOUTH SANTEE RIVER SC.
...INLAND HIGH WIND WARNING FOR HURRICANE FORCE WINDS THROUGH 10Z
NCZ096-099
...HIGH WIND WARNING THROUGH 10Z
NCZ087-SCZ017-023-024-032-033-039
...FLOOD WATCH THROUGH 09Z
NCZ087-096-099-SCZ017-023-024-032-033-039.
RANIn the hours before
Local storm report, Sep 16, 2:25 AM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
225 AM EDT THU SEP 16 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1108 PM SOCASTEE SC FLOODING
09/15/99 HORRY SPOTTER REPORT SOCASTEE CREEK
IS OUT OF ITS BANKS.
1215 AM MYRTLE BEACH SC FLOODING
09/16/99 HORRY EOC REPORTS 4 FT OF WATER IN
AZALEA LAKES APARTMENTS.
1215 AM CONWAY SC FLOODING
09/16/99 HORRY SHERIFF REPORT WIDESPREAD
URBAN FLOODING ACROSS THE
COUNTY.
1205 AM GEORGETOWN SC FLOODING
09/16/99 GEORGETOWN EOC REPORTS WIDESPREAD
FLOODING ACROSS THE COUNTY.
1210 AM MARION SC FLOODING
09/16/99 MARION EMC REPORT WIDESPREAD FLOODING
ACROSS THE COUNTY.
1225 AM DILLON SC FLOODING
09/16/99 DILLON EMC REPORTS SEVERAL ROADS
COVERED WITH WATER THROUGHOUT
THE COUNTY.
1250 AM LUMBERTON NC FLOODING
09/16/99 ROBESON SHERIFF REPORT OF NUMEROUS MAIN
AND SECONDARY ROADS FLOODED
ACROSS THE COUNTY.
1255 AM ELIZABETHTOWN NC FLOODING
09/16/99 BLADEN EMC REPORTS SEVERE FLOODING
AND THAT ALMOST EVERY ROAD
IN THE COUNTY IS IMPASSABLE.
1255 AM BLADENBORO NC FLOODING
09/16/99 BLADEN EMC REPORTS THAT THE BUSINESS
DISTRICT IS FLOODED BY 2 FT
OF WATER.
1255 AM EAST ARCADIA NC FLOODING
09/16/99 BLADEN EMC REPORTS NUMEROUS HOMES
FLOODED AND TREES DOWN.
100 AM RIEGELWOOD NC FLOODING
09/16/99 COLUMBUS EMC REPORTS EXTENSIVE FLOODING
IN THE RIEGELWOOD TO NEW
DELCO AREA.
105 AM SHALLOTTE NC FLOODING
09/16/99 BRUNSWICK EMC OFFICE REPORTS HOMES
FLOODED IN SHALLOTTE AND
NUMEROUS ROADS FLOODED.
110 AM WILMINGTON NC FLOODING
09/16/99 NEW HANOVER EMC REPORTS THAT THERE ARE
MAJOR ROAD WASHOUTS AND
CULVERT FAILURES IN ADDITION
TO SEVERE URBAN FLOODING.
115AM BURGAW NC FLOODING
09/16/99 PENDER EMC REPORTS SEVERAL ROADS
IMPASSABLE COUNTY WIDE.
115AM BURGAW 3E NC FLOODING
09/16/99 PENDER EMC REPORTS HOMES FLOODED
ALONG BURGAW CREEK.
SRPLocal storm report, Sep 16, 2:25 AM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
225 AM EDT THU SEP 16 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1108 PM SOCASTEE SC FLOODING
09/15/99 HORRY SPOTTER REPORT SOCASTEE CREEK
IS OUT OF ITS BANKS.
1215 AM MYRTLE BEACH SC FLOODING
09/16/99 HORRY EOC REPORTS 4 FT OF WATER IN
AZALEA LAKES APARTMENTS.
1215 AM CONWAY SC FLOODING
09/16/99 HORRY SHERIFF REPORT WIDESPREAD
URBAN FLOODING ACROSS THE
COUNTY.
1205 AM GEORGETOWN SC FLOODING
09/16/99 GEORGETOWN EOC REPORTS WIDESPREAD
FLOODING ACROSS THE COUNTY.
1210 AM MARION SC FLOODING
09/16/99 MARION EMC REPORT WIDESPREAD FLOODING
ACROSS THE COUNTY.
1225 AM DILLON SC FLOODING
09/16/99 DILLON EMC REPORTS SEVERAL ROADS
COVERED WITH WATER THROUGHOUT
THE COUNTY.
1250 AM LUMBERTON NC FLOODING
09/16/99 ROBESON SHERIFF REPORT OF NUMEROUS MAIN
AND SECONDARY ROADS FLOODED
ACROSS THE COUNTY.
1255 AM ELIZABETHTOWN NC FLOODING
09/16/99 BLADEN EMC REPORTS SEVERE FLOODING
AND THAT ALMOST EVERY ROAD
IN THE COUNTY IS IMPASSABLE.
1255 AM BLADENBORO NC FLOODING
09/16/99 BLADEN EMC REPORTS THAT THE BUSINESS
DISTRICT IS FLOODED BY 2 FT
OF WATER.
1255 AM EAST ARCADIA NC FLOODING
09/16/99 BLADEN EMC REPORTS NUMEROUS HOMES
FLOODED AND TREES DOWN.
100 AM RIEGELWOOD NC FLOODING
09/16/99 COLUMBUS EMC REPORTS EXTENSIVE FLOODING
IN THE RIEGELWOOD TO NEW
DELCO AREA.
105 AM SHALLOTTE NC FLOODING
09/16/99 BRUNSWICK EMC OFFICE REPORTS HOMES
FLOODED IN SHALLOTTE AND
NUMEROUS ROADS FLOODED.
110 AM WILMINGTON NC FLOODING
09/16/99 NEW HANOVER EMC REPORTS THAT THERE ARE
MAJOR ROAD WASHOUTS AND
CULVERT FAILURES IN ADDITION
TO SEVERE URBAN FLOODING.
115AM BURGAW NC FLOODING
09/16/99 PENDER EMC REPORTS SEVERAL ROADS
IMPASSABLE COUNTY WIDE.
115AM BURGAW 3E NC FLOODING
09/16/99 PENDER EMC REPORTS HOMES FLOODED
ALONG BURGAW CREEK.
SRPThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 1:39 AM EDT | Flash Flood Warning | ILM | Columbus, Robeson | 6 hr |
| Sep 16, 1:39 AM EDT | Flash Flood Warning | ILM | Bladen, Pender | 6 hr |
| Sep 16, 1:39 AM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover | 6 hr |
| Sep 16, 8:02 AM EDT | Flash Flood Warning | ILM | Bladen, Columbus, Pender, Robeson | 6 hr |
| Sep 16, 3:15 PM EDT | Flash Flood Warning | ILM | Brunswick, Columbus, New Hanover, Pender | 11 hr |
| Sep 16, 3:15 PM EDT | Flash Flood Warning | ILM | Bladen | 11 hr |
| Sep 16, 1:39 AM EDT | Flash Flood Warning | ILM | Georgetown | 6 hr |
| Sep 16, 8:02 AM EDT | Flash Flood Warning | ILM | Dillon, Marion | 6 hr |
| Sep 16, 8:02 AM EDT | Flash Flood Warning | ILM | Georgetown | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Flash Flood Warnings in South Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.